MAUDE Adverse Event Report: CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT
Catalog Number 406047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no.: 406047.Batch no.: 0001285103.It was reported that during use of the tray epid cont we18g3.5 c20 lor5 s/l/l-e the doctor had difficulty getting the catheter through the needle.It was stated that the package says it is a 20 gauge catheter but it is actually a 19 gauge catheter and it does not fit through the 18 gauge needle.The following information was provided by the initial reporter: i now have a lot # as it has happened a couple of more times.Lot #0001285103.Three times yesterday and once this morning.I am pulling all trays of this lot # from service.
 
Additional Manufacturer Narrative
Investigation: sample analysis verified the failure mode (incorrect component).Thirteen (13) of the nineteen (19) samples returned contained the incorrect 19 gauge epidural catheter (blue label).Six (6) of the nineteen samples contained the correct 20 gauge epidural catheter (white label).The investigation noted that packaging of the product is a manual process.As part of this manufacturing process, all components are to be verified with the applicable bill of material at start up and at any time during the manufacturing process when more components are delivered to the manufacturing line.Based on the dhr review results and the sample evaluation, the investigation identified the most probable root cause to be a failure in the component verification step with the applicable bill of materials during the manufacture of the affected finished good lot.
 
Event or Problem Description
Material no.: 406047 batch no.: 0001285103.It was reported that during use of the tray epid cont we18g3.5 c20 lor5 s/l/l-e the doctor had difficulty getting the catheter through the needle.It was stated that the package says it is a 20 gauge catheter but it is actually a 19 gauge catheter and it does not fit through the 18 gauge needle.The following information was provided by the initial reporter: i now have a lot # as it has happened a couple of more times.Lot #0001285103.Three times yesterday and once this morning.I am pulling all trays of this lot # from service.

Brand Name
TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8896890
Report Number1625685-2019-00092
Device Sequence Number18925412
Product Code CAZ
UDI-Device Identifier00382904060473
UDI-Public00382904060473
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number406047
Device Lot Number0001285103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;